Jun 22, 2003
Hello, I have just been diagnosed with HIV, My CD4 count is 125 and my viral load is 232,000. My doctor wants to start me on Combivir 2x a day and Sustiva 1x a day. Will I be subject to facial wasting while I am on these meds?? Thank you.
Response from Dr. Conway
Based on your CD4 count, it is certainly a good idea for you to start HAART (along with prophylaxis for PCP). Combivir/Sustiva is an excellent combination, and one that is easy to take (three pills/day). With respect to facial wasting there are, unfortunately, no guarantees. That being said, this is a very "low risk" regimen. The key will be for you to watch yourself very carefully and report any changes (if any) you see to your doctor, to discuss options for a change in therapy, or some other intervention. With some of these side effects related to changes in the appearance of your body, the earlier you do something about them, the better.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Loose Stool After Receptive Anal Sex Without Condom What Are The Chances Of HIV
- Oral Ulcers After Rimming Sign Of HIV AIDS
- White Bumps On Penis After Hole In Condom Worried I Have HIV
- Are Red Bumps All Over The Body A Sign Of An Std?
- Can The Receiver Of Oral Sex Catch A Std?
- Different Types Of Vaginal Discharge
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.